How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8397
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now
A new question is answered every 9 seconds

After my office physical--My heart rate was 53 bpm on the

Customer Question

Hello, my name is ***** ***** after my office physical--My heart rate was 53 bpm on the ekg. My physical said I had sinus bradycardia. I have always exercised a lot, and I saw that this was a common cause. (online) I usually have a low heartrate as well. I am taking trazodone for sleep (75 mil per night) and paxil (30 mil per night). Could the medication be causing this, or is daily exercise a likelier cause? Thank you! :)
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take trazodone and paxil, plus a daily vitamin. I am allergic to prozac. I don't know what a trazodone allergy looks like. I have been taking paxil for 10 months, and trazodone for 8 months.
JA: Anything else in your medical history you think the doctor should know?
Customer: No, I can't think of anything. I have a history of anorexia, but I was eating normally from age 14 till the present, at 35.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Hasan replied 1 month ago.

Hi, welcome to JustAnswer. I'm Dr. Hasan and I'll try to help you. I am reviewing your question and I will get back to you as soon as possible.

Customer: replied 1 month ago.
Hello. I am teaching at school, in China, and have to go now. I will be back in 30 minutes. Thank you.
Expert:  Dr. Hasan replied 1 month ago.

Thanks a lot for waiting. I am sorry to hear about your problem. I am going to address your primary concerns but later you can ask anything you want. Yes all three possibilities are there. Athletes can have low heart rate and in that case it is considered to be normal. Similarly both of your drugs can cause bradycardia. Here are the links for your help. Under the heading of cardiovascular you can read bradycardia yourself.

https://www.drugs.com/sfx/trazodone-side-effects.html

https://www.drugs.com/sfx/paxil-side-effects.html

you shouldn't worry at all regarding your low heart rate. In my opinion it is likely to be due to exercise or drug related. If it'd drug related, your doctor can simply change the drug and check if it's the cause. If it's due to exercise then there is nothing that needs to be done. I wish you good luck and that you get well soon. My goal is to provide you excellent service but if you have received anything less, please ask anything you want. Your excellent feedback is requested and will be appreciated. Regards

Related Medical Questions